Jump to content
CrazyBoards.org

basuraeuropea

Member
  • Content count

    130
  • Joined

  • Last visited

6 Followers

About basuraeuropea

  • Rank
    Member

Profile Information

  • Gender
    male

Recent Profile Visitors

715 profile views
  1. as someone mentioned above, pregabalin (lyrica) worked wonders in controlling my anxiety. it's approved for the treatment of generalized anxiety disorder in the european union.
  2. so, my doctor has upped my dose from .5mg/day to 1mg/day to 1.5mg/day over the course of a few weeks to a month. today was the latest of the increases and i'm a bit concerned because i feel a bit lethargic and indifferent to a whole lot that's going on around me. that aside, i have some akathisia issues that aren't terrible, but are uncomfortable as anyone who has had the pleasure of experiencing akathisia will attest to. do these get better while taking an aap? do they not get better? help!
  3. this morning into the early afternoon i felt notably drugged, listlessness or weakness or a lack of energy or something. it wasn't a pleasant feeling. i still had lingering psychic and somatic anxiety as well which was really quite distressing as well despite the lack of energy/weakness/listlessness. both feelings combined were really quite distressing. i don't want to give up on the med, of course, because, well, i'm hoping for it to work and so i'm also hoping that these effects are transitory.
  4. is it that weight gain is a direct effect of increased appetite? because thus far my appetite hasn't changed. or is it rather, that weight gain is a direct effect of a metabolic issue? or is it a combination of both. my diet has been exceedingly stringent because i'm petrified of not being thin. vain, i know, but it's imperative to my overall mental well being.
  5. who are they? edit: nevermind, i realized that when you used 'they' you were referring to the drugs. oops.
  6. yes! i'm sleeping less on risperidone. maybe it'll pass as i'm still in the adjustment phase? this 'major tranquilizer' is hardly tranquilizing. unlike you, though, i'm not falling asleep during the day. i'm getting minimal sleep at night and staying awake throughout the day. edit: out of curiosity, why couldn't you tolerate zyprexa? it's my doctor's next choice should risperdal not work out.
  7. i hope it goes away, however should it not, i'll phone my doctor. thank you again for the advice and encouragement.
  8. thank you for the words of encouragement, jt07 -- i appreciate them! i am going to stick it out. the next time i'm scheduled to see my psychiatrist isn't until late march, although i can contact him to schedule a sooner appointment at any time, or, conversely, i can call or email him about a concern. i don't think there's cause for concern yet. i'm terribly sorry that abilify isn't working as well as risperdal did. have you tried zyprexa, by chance? that and the clozaril are supposed to be the golden standards amongst the aaps, or so i've heard.
  9. so, i guess i'll track my progress (read: report my side effects) as i go along. last night i took my second dose of risperidone at 1mg/night. i've been on the medication for about seven days now, but previously i was on .5mg/night and my psychiatrist upped it a few days ago. so, anyhow, i couldn't sleep!! i was staring at the walls forever and then finally, BAM! out without warning. i don't even remember feeling sleepy. i just woke up to music softly still playing as i hadn't turned it off as i usually do. today i have had a bit of akathisia which i was dreading because i have experienced severe akathisia before. ugh. it subsided by nearly noon, although i also had uncomfortable anxiety throughout the morning as well that still is bothersome. that's all i got, kiddos. any advice? are these start-up symptoms? do they subside? ahhhh! last night i was also more ocd-ish than normal and even slightly paranoid, which isn't typical of me at all. i don't want to tell my doctor yet because i fear the dreaded zyprexa switch. fat central.
  10. i think she had mentioned that it didn't work well for her the second time around. perhaps, though, the third time will be a charm.
  11. stahl's essential psychopharmacology - a really insightful guide for practitioners and enthusiasts alike.
  12. thanks for the heads-up. my doctor didn't seem to tell me much in the way of onset efficacy and such. all he did mention were that the medication was "fast acting" and then provided for a list of potential and horrifying side effects. i'm 5'8" and 135lbs, so i'm pretty concerned about weight gain, although after a week at .5mg/day, my appetite has gone down, if anything. that said, i mirtazapine was switched for risperidone and while i didn't gain weight on mirtazapine, i was insatiably hungry. not so on risperidone thus far -- hopefully it stays that way. with all of your disorders, it's seemingly a miracle that you're only on one medication. i don't know why four are needed to (hopefully) keep everything under control as i'm not quite stable yet. were you on more previously? did you have to trial a number of AAPs/APs? i'm baffled. maybe i'm the crazy outlier and you're the crazy norm.
  13. me, too. haha. i'm definitely going to be looking at them also and wondering whether or not they're just my pecs or whether anything is abnormal. i'll have to try to limit the time i worry about them lest that whole issue become a part of my ocd. i just woke up after taking 1mg for the first time and i have a sore jaw. bruxism on risperdal? i also woke up remembering having violent/bizarre/disturbing dreams which aren't typical for me at all. i'm sitting here typing this sort of lethargically and in a daze, although that might wear off in a few minutes. hopefully this is just an adjustment period.
  14. thank you both, jt07 and velvetelvis for your experiences and advice. paliperidone is another option that my doctor mentioned but he said that he was going to try me on risperidone first because i was on it for all of a week several years ago and during that week i didn't have anything remarkable happen and my chart listed a reduction of symptoms -- no idea why my doctor at the time took me off of the medication. jt07 - i'm sorry that the medication didn't work out so well the second time around, but i wish you well with the medications you are currently taking. also, thank you for your well wishes, as i do need them! velvetelvis - 1mg isn't a terribly high dose at all, thankfully. although it may be too soon to thank the psychotropic gods as i don't know if i'll stabilize on 1mg. hopefully so -- 0.5mg didn't cut it at all.
  15. my gp told me that it was okay to take senna/docusate (peri-colace) and/or glycerin suppositories. i have been taking the glycerin suppositories because when i was taking docusate (colace) alone, i thought that my medications weren't being absorbed properly. my psychiatrist had warned that taking any/too much of an oral laxative or stool softener might inhibit the absorption of medications but didn't specify which might be problematic. is it safe to say that senna/docusate (peri-colace) won't affect absorption? also, which would be less damaging to my body overall in terms of dependency and eventually tolerance: senna/docusate (peri-colace) or glycerin suppositories? ahhhhh, i hate, hate, hate ruminative thoughts and irrational worry although my psychiatrist just added 1mg of risperidone to my cocktail of 900mg/pregabalin, 3mg/clonazepam and 300mg/fluvoxamine. edit: other 'safer' methods have been tried without success, e.g., fiber, increased water intake, increased cardiovascular exercise, increased green leafy vegetables and stand-alone docusate (regular colace).
×